Alert archive / Maryland / Tornado Warnings in 2016

Tornado Warning 4, NWS Baltimore/Washington

February 24, 2016Calvert County, Saint Mary's County, Maryland

NWS Baltimore/Washington issued this tornado warning at Feb 24, 2016, 7:06 PM EST for Calvert County, Saint Mary's County, Maryland. It was in force for 27 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 7:06 PM EST (00:06 UTC)
Expired
Feb 24, 2016, 7:33 PM EST
In force
27 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Calvert County, MD, Saint Mary's County, MD

The radar

The Dover AFB radar (KDOX), 108 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 7:13 PM ESTTSTM WND DMG3 Wsw California, MDTREES DOWN NEAR INTERSECTION OF INDIAN BRIDGE ROAD AND WILLIS DRIVE.
Feb 24, 7:13 PM ESTTSTM WND DMGHollywood, MD
Feb 24, 7:14 PM ESTTORNADO2 Sw Redgate, MDEF-0. TREE DAMAGE FROM SHORELINE OF POTOMAC TO ACROSS HAMPTON ROAD. TORNADO WAS A CONTINUATION OF THE 30 MILE PATH PREVIOUSLY REPORTED THROUGH THE MIDDLE PENINSULA AND NORTHERN NECK OF VIRGINIA.
Feb 24, 7:15 PM ESTTSTM WND DMG2 Wsw Redgate, MDTREES DOWN BLOCKED TWO SECTIONS OF HAMPTON RD
Feb 24, 7:15 PM ESTTSTM WND DMGGreat Mills, MDTREE AND WIRES DOWN IN VICINITY OF CECILS COUNTRY STORE ON INDIAN BRIDGE ROAD.
Feb 24, 7:16 PM ESTTSTM WND DMG3 W California, MDTREE DOWN BLOCKING WILDEWOOD PARKWAY AT WILDEWOOD DRIVE.
Feb 24, 7:16 PM ESTTSTM WND DMG3 W California, MDTREES DOWN
Feb 24, 7:18 PM ESTTSTM WND DMGHollywood, MD
Feb 24, 7:39 PM ESTTSTM WND DMG2 Se Hollywood, MDTREES DOWN AT 235 MERVELL DEAN RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 3:20 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 526 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
526 m²/s²
0-3 km storm-relative helicity
595 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

146 
WFUS51 KLWX 250006
TORLWX
MDC009-037-250045-
/O.NEW.KLWX.TO.W.0004.160225T0006Z-160225T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
706 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL ST. MARYS COUNTY IN SOUTHERN MARYLAND...
  CALVERT COUNTY IN SOUTHERN MARYLAND...

* UNTIL 745 PM EST
    
* AT 706 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  OVER COLES POINT...OR NEAR TALL TIMBERS...AND MOVING NORTHEAST AT
  60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEONARDTOWN...FLAG HARBOR...LEXINGTON PARK...SAINT MARYS CITY...
  SAINT MARYS RIVER...SAINT LEONARD CREEK...CHESAPEAKE RANCH
  ESTATES...CALVERT CLIFFS...LUSBY...HOLLYWOOD...CALIFORNIA...
  PATUXENT RIVER NAVAL AIR STATION...SAINT LEONARD...PARK HALL...
  DOWELL...TINTOP HILL...COMPTON...VALLEY LEE...REDGATE AND LONG
  BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3827 7640 3822 7639 3814 7651 3814 7653
      3818 7655 3822 7660 3822 7675 3848 7649
      3838 7638 3833 7642 3832 7642 3833 7648
      3835 7647 3838 7649 3841 7655 3840 7655
      3839 7656 3829 7645 3831 7640 3830 7637
TIME...MOT...LOC 0006Z 222DEG 53KT 3816 7666 

$$

ADS
3 follow-up statements
824 
WWUS51 KLWX 250019
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
719 PM EST WED FEB 24 2016

MDC009-037-250045-
/O.CON.KLWX.TO.W.0004.000000T0000Z-160225T0045Z/
ST. MARYS MD-CALVERT MD-
719 PM EST WED FEB 24 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EST FOR CENTRAL
ST. MARYS AND CALVERT COUNTIES...
    
AT 718 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER
CALIFORNIA...OR OVER TOWN CREEK...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
LEONARDTOWN...FLAG HARBOR...LEXINGTON PARK...SAINT LEONARD CREEK...
CHESAPEAKE RANCH ESTATES...CALVERT CLIFFS...LUSBY...HOLLYWOOD...
CALIFORNIA...PATUXENT RIVER NAVAL AIR STATION...SAINT LEONARD...
DOWELL...TINTOP HILL...REDGATE...LONG BEACH...CALLAWAY...CALVERT
BEACH AND GREAT MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3827 7640 3821 7655 3823 7658 3826 7668
      3848 7649 3838 7638 3833 7642 3832 7642
      3833 7648 3835 7647 3838 7649 3840 7654
      3840 7655 3839 7656 3829 7645 3831 7640
      3830 7637
TIME...MOT...LOC 0018Z 219DEG 52KT 3831 7652 

$$

ADS
823 
WWUS51 KLWX 250029
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
729 PM EST WED FEB 24 2016

MDC037-250038-
/O.CAN.KLWX.TO.W.0004.000000T0000Z-160225T0045Z/
ST. MARYS MD-
729 PM EST WED FEB 24 2016

...THE TORNADO WARNING FOR CENTRAL ST. MARYS COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT.

LAT...LON 3833 7642 3832 7642 3833 7648 3835 7647
      3838 7649 3838 7650 3841 7652 3845 7646
      3838 7638
TIME...MOT...LOC 0028Z 221DEG 48KT 3840 7642 

$$

MDC009-250045-
/O.CON.KLWX.TO.W.0004.000000T0000Z-160225T0045Z/
CALVERT MD-
729 PM EST WED FEB 24 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EST FOR CALVERT
COUNTY...
    
AT 728 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER
LUSBY...OR OVER CALVERT CLIFFS...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
CHESAPEAKE RANCH ESTATES...SAINT LEONARD CREEK...LUSBY AND DOWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3833 7642 3832 7642 3833 7648 3835 7647
      3838 7649 3838 7650 3841 7652 3845 7646
      3838 7638
TIME...MOT...LOC 0028Z 221DEG 48KT 3840 7642 

$$

ADS
766 
WWUS51 KLWX 250033
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
733 PM EST WED FEB 24 2016

MDC009-250043-
/O.CAN.KLWX.TO.W.0004.000000T0000Z-160225T0045Z/
CALVERT MD-
733 PM EST WED FEB 24 2016

...THE TORNADO WARNING FOR CALVERT COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

HOWEVER A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
THE AREA.

LAT...LON 3833 7642 3832 7642 3833 7648 3835 7647
      3838 7649 3838 7650 3841 7652 3845 7646
      3838 7638
TIME...MOT...LOC 0031Z 222DEG 53KT 3846 7635 

$$

ADS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Feb 24, 3:10 PM EST, 3 hours 56 minutes earlier.

Area forecast discussion, Feb 24, 3:10 PM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EST WED FEB 24 2016

.SYNOPSIS...DEEP LOW PRESSURE OVER SOUTHERN OHIO WILL TRACK
NORTHEAST TO LAKE ERIE THROUGH THIS EVENING...WHILE A WARM FRONT
MOVES NORTH ACROSS MARYLAND. A COLD FRONT IS EXPECTED TO CROSS
THE MID-ATLANTIC THIS EVENING. HIGH PRESSURE BUILDS IN FOR THE
END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...SHOWERS AND T-STORMS EXPECTED
THROUGH THIS EVENING IN VERY MOIST AND DESTABILIZING ATMOSPHERE.
WARM FRONT CURRENTLY ANALYZED ALONG THE I-95 CORRIDOR FROM
FREDERICKSBURG VA TO ABERDEEN MD. MODEL GUIDANCE STILL SHOW STRONG
PRESSURE FALLS IN THE ORDER OF 8-10 MB/3HR SO EXPECTING WARM FRONT
TO PUSH A BIT NORTHWARD OVER THE NEXT SVRL HOURS. ENVIRONMENT
FVRBL FOR TORNADOES DUE TO CURVED LONG HODOGRAPHS AND 0-3KM SRH
APPROACHING 600 M^2/S^2. LATEST NSSL WRF-ARW SHOWS CURRENT LINE
SOUTH OF AUGUSTA COUNTY TO INTENSIFY IN AREA OF STRONG ASCENT FOR
UPWARD VERTICAL MOTION IN RESPONSE TO LARGE SCALE 500 MB HEIGHT
FALLS IN THE ORDER OF 230 METER/12HR. LINE OF CONVECTION WILL THEN
RAISE AROUND 65KT CLEARING THE ENTIRE FCST AREA BY 02Z.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...CDFNT WILL CLEAR THE AREA
BY 06Z THU WITH RAIN ENDING. UPSLOPE PRECIP WILL CONTINUE WITH
RAIN MIXING WITH SNOW AFTER 06Z BECOMING ALL SNOW BY 12Z THU.
TIGHT PRES GRADIENT WILL PERSIST THROUGH FRI WITH BREEZY AND
COOLER CONDITIONS. DESPITE VERY TIGHT PRES GRADIENT EXTENSIVE
CLOUD COVER WILL NOT BE CONDUCIVE FOR STRONGER WINDS TO MIX DOWN.
BEST CHANCE FOR ADVISORY LEVEL WINDS IS ALONG THE MASON DIXON
LINE. WIND ADVISORY LEVEL WINDS ARE ALSO MARGINAL FOR THE HIGHER
ELEVS AND WILL NOT ISSUE ANY ADVZY ATTM. ALSO...CURRENT WIND
ADVISORY OVER THE SW PART OF THE FCST AREA LOOKS LIKE IT WILL BE
ABLE TO CANCEL IT SOONER THAN CURRENT EXPIRATION TIME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...SUB-TROPICAL RIDGING
PERSISTING OVER THE SOUTHEASTERN U.S. WILL BE FIGHTING LOWERING
HEIGHTS APPROACHING FROM THE NORTH AS RIDGING PERSISTS OVER
WESTERN NOAM. TEMPERATURES SHOULD GRADUALLY LOWER OVER THE PERIOD
IN AN OTHERWISE STORMY PATTERN. COLD AIR WILL LIKELY BE LACKING
FOR ANY APPRECIABLE WINTRY WEATHER THROUGH AT LEAST LATER NEXT
WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...IFR CONDITIONS THROUGH
THIS EVENING IN HEAVY SHOWERS AND T-STORMS SOME POTENTIALLY SEVERE
AT KDCA...KBWI AND KMTN. CONDITIONS IMPROVING AFTER 03Z THU.
BREEZY THU WITH FREQ GUSTS TO 30 KT.

MAINLY VFR THIS WEEKEND W/ WLY FLOW AROUND 10 KTS.

&&

.MARINE...GALE CONDITIONS LIKELY THROUGH THU THEN DIMINISHING INTO
SCA THU NIGHT AND BELOW SCA FRI NIGHT.

HIGH PRESSURE NOSING OVER THE AREA SHOULD KEEP WINDS BELOW
SCA LEVELS OVER THE WEEKEND.

&&

.HYDROLOGY...FLOODING THREAT DIMINISHING DUE TO EXPECTED FAST
STORM MOTION.

&&

.TIDES/COASTAL FLOODING...MINOR COASTAL FLOODING POSSIBLE THROUGH
EARLY THU.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR DCZ001.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EST
     TONIGHT FOR DCZ001.
MD...FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR MDZ003>006-011-013-014-
     503>508.
     COASTAL FLOOD ADVISORY UNTIL 7 AM EST THURSDAY FOR MDZ017.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EST THURSDAY FOR MDZ014-018.
     COASTAL FLOOD ADVISORY UNTIL 1 PM EST THURSDAY FOR MDZ011-508.
VA...WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR VAZ025>027-029-503-
     504-507-508.
     FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR VAZ025>031-036>040-
     050>056-501-502-505>508.
WV...WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR WVZ055-501-502-505-
     506.
     FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     ANZ530>543.
     GALE WARNING UNTIL 6 PM EST THURSDAY FOR ANZ530>543.

&&

SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...DFH
AVIATION...LFR/DFH
MARINE...LFR/DFH
HYDROLOGY...LFR
TIDES/COASTAL FLOODING...LFR
Hazardous weather outlook, Feb 24, 3:43 PM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EST WED FEB 24 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-251000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
343 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A TORNADO WATCH IN EFFECT UNTIL 11 PM. THE MAIN HAZARDS
ARE DAMAGING WINDS AND TORNADOES LATE THIS AFTERNOON THROUGH THIS
EVENING.

A FLOOD WATCH IS IN EFFECT FOR THE AREA...EXCEPT SOUTHERN
MARYLAND...FROM 10 AM TO MIDNIGHT. PLEASE REFER TO FLOOD
MESSAGE...FFALWX...FOR MORE DETAILS.

A GALE WARNING IS IN EFFECT FOR ALL WATERS LATE THIS AFTERNOON
THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS BEHIND THE COLD FRONT MAY REQUIRE WIND ADVISORIES
THURSDAY AND THURSDAY NIGHT.

GALE WARNINGS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE FORWARD ANY
DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-251000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
343 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH HAS BEEN ISSUED UNTIL 11 PM FOR MOST COUNTIES EAST
OF THE BLUE RIDGE EXCEPT FOR THE CENTRAL FOOTHILLS OF VIRGINIA. THE
MAIN HAZARDS ARE DAMAGING WINDS AND ISOLATED TORNADOES LATE THIS
AFTERNOON INTO THIS EVENING.

A FLOOD WATCH IS IN EFFECT FOR THE PORTIONS OF THE AREA TODAY
THROUGH THIS EVENING. PLEASE REFER TO FLOOD MESSAGE...FFALWX...FOR
MORE DETAILS.

A WIND ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2000 FT THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS BEHIND THE COLD FRONT LIKELY REQUIRE WIND ADVISORIES
THURSDAY AND THURSDAY NIGHT.

ACCUMULATING SNOW IS EXPECTED WEST OF THE ALLEGHENY FRONT EARLY
THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE FORWARD ANY
DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Local storm report, Feb 24, 6:28 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
628 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     2 N CHANTILLY           38.91N  77.41W
02/24/2016                   FAIRFAX            VA   NWS EMPLOYEE

            SEVERAL LARGE TREES DOWN

&&

EVENT NUMBER LWX1603186

LFR
Local storm report, Feb 24, 6:39 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
639 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     2 E CLARKSBURG          39.24N  77.23W
02/24/2016                   MONTGOMERY         MD   EMERGENCY MNGR

            WIRES DOWN AT ROUTE 27 AT DAVILS MILL ROAD

&&

EVENT NUMBER LWX1603187

LFR
Local storm report, Feb 24, 6:40 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
640 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     FLOOD            1 ENE GLEN ECHO         38.97N  77.13W
02/24/2016                   MONTGOMERY         MD   FIRE DEPT/RESCUE

            WATER RESCUE REPORTED MASSACHUSETTS AVENUE AND
            GOLDSBORO ROAD.

&&

EVENT NUMBER LWX1603188

DH
Local storm report, Feb 24, 6:41 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
641 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     1 SW RUXTON             39.39N  76.66W
02/24/2016  M65 MPH          BALTIMORE          MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1603189

DH
Local storm report, Feb 24, 6:49 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
649 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             2 WNW LINCOLNIA         38.83N  77.18W
02/24/2016  M0.75 INCH       FAIRFAX            VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1603190

LFR
Local storm report, Feb 24, 7:06 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
706 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLOOD            WOODSBORO               39.53N  77.31W
02/24/2016                   FREDERICK          MD   DEPT OF HIGHWAYS

            MARYLAND ROUTE 550 FLOODED AND CLOSED IN BOTH
            DIRECTIONS AT COUNCIL DRIVE.

&&

EVENT NUMBER LWX1603192

JE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:34 PM ESTAreal Flood WarningLWXHarford8 hr
Feb 24, 7:39 PM ESTSevere Thunderstorm WarningLWXCalvert, Saint Mary's51 min
Feb 24, 7:43 PM ESTTornado WarningLWXSaint Mary's22 min
Feb 24, 7:59 PM ESTCoastal Flood WarningLWXAnne Arundel, Baltimore, City of Baltimore5 hr
Feb 24, 8:20 PM ESTTornado WarningLWXSaint Mary's14 min
Feb 24, 8:44 PM ESTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, City of Baltimore14 hr
Feb 24, 8:51 PM ESTTornado WarningLWXSaint Mary's10 min
Feb 25, 4:13 AM ESTAreal Flood WarningLWXSaint Mary's3 hr
Feb 25, 5:04 AM ESTCoastal Flood WarningLWXAnne Arundel4 hr
Feb 25, 5:14 AM ESTRiver Flood WarningLWXFrederick17 hr
Feb 25, 11:42 AM ESTAreal Flood WarningLWXPrince George's9 hr

Nearby

Tornado Warnings in Maryland, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.